Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 121, NWS Louisville, KY

June 23, 2014Lincoln County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 23, 2014, 8:51 PM EDT for Lincoln County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2014, 8:51 PM EDT (00:51 UTC)
Expired
Jun 23, 2014, 9:20 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lincoln County, KY

The radar

The Jackson,KY radar (KJKL), 118 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 9:07 PM EDTTSTM WND DMGCrab Orchard, KYTREES DOWN OVER EASTERN PARTS OF LINCOLN COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

251 
WUUS53 KLMK 240051
SVRLMK
KYC137-240120-
/O.NEW.KLMK.SV.W.0121.140624T0051Z-140624T0120Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
851 PM EDT MON JUN 23 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 920 PM EDT

* AT 848 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
  SCIENCE HILL...AND MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  STANFORD...KINGS MOUNTAIN...SOUTH FORK...BROUGHTENTOWN...GENEVA...
  DOG WALK...HIGHLAND...OTTENHEIM...JUMBO...TURKEYTOWN...HALLS GAP...
  TURNERSVILLE...BLUE LICK...SUGAR GROVE...MAYWOOD...BONEYVILLE...
  CRAB ORCHARD...WALNUT FLAT...ROWLAND AND LOGANTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3733 8450 3733 8451 3735 8456 3727 8467
      3729 8471 3731 8471 3736 8472 3738 8477
      3759 8474 3760 8471 3748 8444
TIME...MOT...LOC 0051Z 198DEG 26KT 3736 8469

HAIL...0.75IN
WIND...60MPH

$$

AMS
1 follow-up statement
427 
WWUS53 KLMK 240119
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 PM EDT MON JUN 23 2014

KYC137-240130-
/O.EXP.KLMK.SV.W.0121.000000T0000Z-140624T0120Z/
LINCOLN KY-
919 PM EDT MON JUN 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3733 8450 3733 8451 3735 8456 3727 8467
      3729 8471 3731 8471 3736 8472 3738 8477
      3759 8474 3760 8471 3748 8444
TIME...MOT...LOC 0120Z 198DEG 26KT 3756 8461

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:52 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 23, 7:52 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT Mon Jun 23 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 600 PM EDT Mon Jun 23 2014

Updated the forecast to increase POPs to 60% for most areas along
and west of I-65.  Expect several clusters of storms to persist in
this area through the evening hours.  Additional scattered storms
are developing east of I-65 as well as of 545pm EDT.  Most storms
will likely contain very heavy rainfall and cloud to ground
lightning.  A few of the strongest cells may contain hail up to
around 1 inch as well as damaging winds.  Any severe storm
occurrences are expected to remain isolated in nature.  We did have
a report of ping pong ball size hail and some tree damage in Grayson
County earlier.

.SHORT TERM (Now through Tuesday Night)...
Issued at 245 PM EDT Mon Jun 23 2014

Weak convergence over the Pennyrile region of Kentucky was just
enough to focus the development of isolated/scattered thunderstorms
fairly quickly after convective temps were reached. Stronger storms
and better coverage are evident from east-central Illinois into the
far western sections of Kentucky. Mid-level flow has backed quite a
bit from this weekend, so expect the T-storms to our west to make
fairly limited eastward progress.

Expect coverage to increase over central Kentucky and southern
Indiana in the late afternoon hours, with convection expanding into
the Bluegrass. Still scattered coverage so current 30-40 POPs look
good. Beyond the first few hours, however, forecast confidence drops
off. Synoptic-scale models continue to appear overdone with precip,
while the higher-resolution models struggle a bit to get a handle on
ongoing storms. Will hold onto at least a slight chance through the
night, with chances ramping up to near 50% west of I-65 prior to
daybreak Tuesday.

MCV over the southern Plains will push ENE across the Ohio Valley
late Tuesday. Will increase POPs to likely, especially for the
afternoon. Any more organized heavy rainfall will likely be to our
north, but with high PWAT values we could see locally heavy rainfall
out of the stronger T-storms. Dynamics are still quite weak and
freezing levels quite high, so SVR potential is limited to winds as
pulse storms collapse.

Precip chances will diminish Tuesday night as the axis of that MCV
departs to the east. However, will depict more of a gradual taper in
POPs than a sharp cutoff, as the models are not as vigorous with
this system as previous runs were.

.LONG TERM (Wednesday through Monday)...
Issued at 300 PM EDT Mon Jun 23 2014

Wednesday will feature a flat broad 500mb trough centered over the
Great Lakes. Cooler air associated with this however will stay
restricted to Michigan and Wisconsin. Weak low pressure associated
with a frontal boundary will lie over southern Ohio early Wednesday,
and will pull away northeast during the afternoon. Slightly cooler
and less humid air will arrive Wednesday as surface winds are
forecast to shift to light northwesterly by the end of the day.
Believe that Wednesday and Wednesday will stay dry, with seasonably
warm June temperatures of mid to upper 80s for highs and mid to
upper 60s for lows.

A weak mid-level wave moving across central Missouri will bring
southwesterly flow and increasing PWATs back into the Lower Ohio
Valley beginning Thursday afternoon. The GFS is much weaker than the
NAM in developing a rudimentary surface low late Thursday across
southern Illinois. With the Gulf open and seasonably high PWATs in
the area, scattered afternoon and evening thunderstorms are possible
for a good stretch of days, from Thursday through at least Sunday.
Daily high temperatures will average in the upper 80s to around 90.
Nights will stay muggy this weekend with lows near 70.

&&

.AVIATION (00Z TAF Update)...
Issued at 750 PM EDT Mon Jun 23 2014

Concentrated mostly on the first 6 hrs of this TAF period with
ongoing storms in the area.  Looks like BWG is probably done with
most t-storm activity for the evening and will probably just see
some shower activity with perhaps some embedded thunder.  SDF has
showers and embedded storms at the terminal currently along with
wind gusts up to 25 to 30 kts.  Will provide a tempo group to cover
this through 1Z with vsbys possibly dropping to MVFR in the heavier
rains.  Although LEX is currently clear of any t-storm activity,
feel that VCTS is still possible at LEX and SDF through 4Z.

Expect a break in convection overnight with a return to VFR
conditions.  Convection is expected to redevelop tomorrow as early
as late morning or early afternoon.  Will need to nail down better
timing and flight restrictions with tomorrow's showers/storms in
coming TAF issuances.

Winds should remain out of the SSW through the TAF period with gusts
to around 20 kts outside of any t-storms tomorrow afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........AMS
Short Term.....RAS
Long Term......JSD
Aviation.......AMS
Hazardous weather outlook, Jun 23, 6:14 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM EDT MON JUN 23 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-242215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
614 PM EDT MON JUN 23 2014 /514 PM CDT MON JUN 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING.
A FEW OF THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL...HAIL UP TO AROUND 1 INCH...AND WIND GUSTS IN
EXCESS OF 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TUESDAY AND
TUESDAY EVENING AHEAD OF AN UPPER LEVEL DISTURBANCE. ANY OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY TORRENTIAL
RAINFALL AND GUSTY WINDS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH
SUNDAY...MAINLY EACH AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL
AND GUSTY WINDS ARE POSSIBLE IN ANY OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIZE HAIL AND WIND DAMAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RAS/JSD/AMS

In the hours before

Local storm report, Jun 23, 7:20 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT MON JUN 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     7 NNE BETHLEHEM         38.49N  85.02W
06/23/2014                   HENRY              KY   LAW ENFORCEMENT

            TREES DOWN IN THE RIVER ROAD... BETHLEHEM ROAD AREA
            AROUND DRENNON SPRINGS.

&&

EVENT NUMBER LMK1400659

MRC
Special weather statement, Jun 23, 7:34 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
734 PM EDT MON JUN 23 2014

KYZ031-033>035-039-240005-
ANDERSON KY-FRANKLIN KY-HENRY KY-OLDHAM KY-SHELBY KY-
734 PM EDT MON JUN 23 2014

...A BROKEN LINE OF STRONG THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS WILL MOVE NORTH ACROSS
SHELBY AND EASTERN OLDHAM COUNTIES. GUSTY WINDS WILL PRECEDE THE
STORMS...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
ANCHORAGE TO LAWRENCEBURG...AND MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKFORT...
  SHELBYVILLE...
  CHESTNUT GROVE AND WADDY...
  MULBERRY AND LIRO...
  BROADVILLE MANOR AND TARASCON...
  CROPPER AND CAPITAL CITY AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3848 8536 3820 8485 3798 8501 3802 8511
      3804 8510 3810 8526 3811 8532 3815 8541
TIME...MOT...LOC 2333Z 214DEG 28KT 3834 8547 3802 8495

JSD
Special weather statement, Jun 23, 8:04 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT MON JUN 23 2014

KYZ037-042-043-240050-
BOURBON KY-HARRISON KY-NICHOLAS KY-
804 PM EDT MON JUN 23 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 802 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF CYNTHIANA...AND MOVING NORTHEAST
AT 15 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  LAIR AND RUDDELS MILLS...
  COLVILLE AND POINDEXTER...
  MORNING GLORY AND ODDVILLE...
  BUENA VISTA AND VENUS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3823 8432 3829 8444 3859 8423 3858 8420
      3857 8419 3856 8421 3856 8418 3854 8416
      3851 8418 3850 8416 3848 8415 3848 8411
      3843 8406
TIME...MOT...LOC 0004Z 220DEG 12KT 3831 8430

AMS
Special weather statement, Jun 23, 8:06 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT MON JUN 23 2014

KYZ030>037-039-040-240050-
ANDERSON KY-FRANKLIN KY-HARRISON KY-HENRY KY-JEFFERSON KY-OLDHAM
KY-SCOTT KY-SHELBY KY-TRIMBLE KY-WOODFORD KY-
806 PM EDT MON JUN 23 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
LA GRANGE TO 6 MILES NORTH OF VERSAILLES...AND MOVING NORTHEAST AT 30
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKFORT...
  SHELBYVILLE...
  NEW CASTLE...
  LAWRENCEBURG...
  LA GRANGE...
  SWITZER AND LANCELOT ESTATES...
  PROVIDENCE AND SLABTOWN...
  STONE HEDGE ESTATES AND SHIFF...
  MOON LAKE ESTATES AND SUTERVILLE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 65.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 129 AND 136.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 22 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3859 8521 3860 8508 3857 8507 3857 8501
      3855 8500 3851 8502 3852 8498 3849 8498
      3846 8490 3844 8492 3842 8488 3838 8489
      3834 8479 3837 8471 3854 8448 3846 8431
      3794 8490 3795 8496 3825 8548 3863 8524
TIME...MOT...LOC 0006Z 213DEG 26KT 3848 8529 3815 8471

AMS
Local storm report, Jun 23, 8:29 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 PM EDT MON JUN 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND GST     PLEASUREVILLE           38.35N  85.11W
06/23/2014  M62 MPH          HENRY              KY   FIRE DEPT/RESCUE

&&

EVENT NUMBER LMK1400660

MRC
Special weather statement, Jun 23, 8:37 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
837 PM EDT MON JUN 23 2014

KYZ066-067-240105-
CASEY KY-LINCOLN KY-
837 PM EDT MON JUN 23 2014

...A STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS WILL MOVE NORTH ACROSS EASTERN CASEY AND SOUTHERN
LINCOLN COUNTIES...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF SCIENCE HILL...AND MOVING
NORTH AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 45 T0 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  KINGS MOUNTAIN AND SOUTH FORK...
  HIGHLAND AND JUMBO...
  HALLS GAP AND MAYWOOD...
  WALNUT FLAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8450 3733 8452 3735 8455 3734 8457
      3720 8476 3723 8487 3753 8476 3748 8444
TIME...MOT...LOC 0036Z 200DEG 37KT 3729 8472

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:04 PM EDTSpecial Weather StatementLMKHarrison46 min
Jun 23, 8:06 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Harrison, Henry, Scott, Shelby44 min
Jun 23, 8:21 PM EDTSevere Thunderstorm WarningLMKHenry29 min
Jun 23, 8:37 PM EDTSpecial Weather StatementLMKLincoln28 min
Jun 23, 8:52 PM EDTSpecial Weather StatementLMKHarrison, Scott28 min
Jun 23, 9:03 PM EDTSevere Thunderstorm WarningLMKHarrison31 min
Jun 23, 9:19 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison31 min
Jun 23, 9:26 PM EDTAreal Flood AdvisoryLMKHarrison2 hr
Jun 23, 9:36 PM EDTSpecial Weather StatementLMKClark29 min
Jun 23, 9:44 PM EDTSevere Thunderstorm WarningLMKClark31 min
Jun 24, 5:10 PM EDTSpecial Weather StatementLMKHarrison30 min
Jun 24, 5:21 PM EDTSpecial Weather StatementLMKAllen, Barren29 min
Jun 24, 5:49 PM EDTSpecial Weather StatementLMKBarren31 min
Jun 24, 6:04 PM EDTSpecial Weather StatementLMKMonroe31 min
Jun 24, 6:30 PM EDTSpecial Weather StatementLMKMadison30 min
Jun 24, 6:40 PM EDTSpecial Weather StatementLMKCumberland, Monroe30 min
Jun 24, 6:42 PM EDTSpecial Weather StatementLMKBourbon28 min
Jun 24, 7:30 PM EDTSpecial Weather StatementLMKOldham, Trimble30 min
Jun 24, 7:51 PM EDTAreal Flood AdvisoryLMKHenry, Jefferson, Oldham, Trimble114 min
Jun 24, 7:52 PM EDTSpecial Weather StatementLMKWarren28 min
Jun 24, 7:56 PM EDTSpecial Weather StatementLMKBourbon, Nicholas29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.